Alert archive / Pennsylvania / River Flood Warnings in 2018
River Flood Warning 39, NWS State College, PA
NWS State College, PA issued this river flood warning at Aug 4, 2018, 11:12 AM EDT for Lebanon County, Schuylkill County, Pennsylvania. It took effect at Aug 4, 2018, 2:00 PM EDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2018, 11:12 AM EDT (15:12 UTC)
- In effect from
- Aug 4, 2018, 2:00 PM EDT
- Expired
- Aug 4, 2018, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lebanon County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 136 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swatara Creek at Harper Tavern (HTVP1). The gauge peaked at 8.95 ft at Aug 4, 2018, 12:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01573000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
071
WGUS41 KCTP 041512
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
1112 AM EDT Sat Aug 4 2018
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Swatara Creek At Harper Tavern
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued later today.
&&
PAC075-107-050000-
/O.NEW.KCTP.FL.W.0039.180804T1800Z-180805T0000Z/
/HTVP1.1.ER.180804T1800Z.180804T1800Z.180804T1800Z.NO/
1112 AM EDT Sat Aug 4 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Swatara Creek At Harper Tavern
* from this afternoon to this evening...Or until the warning is
cancelled.
* At 11 AM Saturday the stage was...8.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest just above flood stage this afternoon.
* At 9.0 feet...Several driveways and other minor roadways are
affected. Water begins to enter some basements.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$1 follow-up statement
490
WGUS81 KCTP 042026
FLSCTP
Flood Statement
National Weather Service State College PA
426 PM EDT Sat Aug 4 2018
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Swatara Creek At Harper Tavern
...The Flood Warning continues for the following rivers in
Pennsylvania...
Conestoga River At Lancaster
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued this evening.
&&
PAC071-133-050825-
/O.EXT.KCTP.FL.W.0038.000000T0000Z-180805T1200Z/
/LNCP1.2.ER.180804T1416Z.180804T1930Z.180805T0600Z.NO/
426 PM EDT Sat Aug 4 2018
The Flood Warning continues for
The Conestoga River At Lancaster.
* At 3 PM Saturday the stage was 14.0 feet and rising.
* Flood stage is 11.0 feet.
* Moderate flooding is forecast.
* The river will crest just over 14 feet early this evening,
then fall below flood stage Sunday morning.
* At 14.0 feet...The footbridge near the confluence of Stauffer Run
begins to flood.
&&
LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
4002 7635 4009 7629
$$
PAC075-107-042056-
/O.CAN.KCTP.FL.W.0039.000000T0000Z-180805T0000Z/
/HTVP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
426 PM EDT Sat Aug 4 2018
The Flood Warning is cancelled for
The Swatara Creek At Harper Tavern.
* At 4 PM Saturday the stage was 8.8 feet and falling.
* Flood stage is 9.0 feet.
* The river crested below flood stage at 8.9 feet and will
continue falling to 4.6 feet by Monday morning.
* At 9.0 feet...Several driveways and other minor roadways are
affected. Water begins to enter some basements.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Aug 4, 10:41 AM EDT, 31 minutes earlier.
Area forecast discussion, Aug 4, 10:41 AM EDT, 31 minutes before
Area Forecast Discussion National Weather Service State College PA 1041 AM EDT Sat Aug 4 2018 .SYNOPSIS... Expect a break from the relentless downpours with a stretch of very warm and steamy weather into early next week. && .NEAR TERM /THROUGH TONIGHT/... Cancelled flash flood watch and dense fog advisory. Visibility will continue to improve this morning, with low clouds eventually giving way to sunshine. Reports of ongoing inundation and small stream/creek flooding in parts of northern Lancaster and York Counties - where areal flood warning remains in effect until 1245 PM. A stretch of very warm and humid days will begin today and last into early next week. With humidity levels remaining quite high, an isolated/pop-up afternoon and evening thunderstorm will be possible - but most areas will stay dry...A welcome a break from the relentless downpours. With wet ground, clearing skies and light winds, anticipate areas of fog to develop again tonight into Sunday morning. && .SHORT TERM /SUNDAY/... Sunday will be warm and sunny after some early morning fog. Highs will again average about 5-8 deg above average. Dewpoints well up into the 60s and even lower 70s over the SE will make it feel uncomfortable. Heat indices over the SE will top out in the lower 90s during the warmest part of the day. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... A strong rebound in the eastern ridge will allow for at least a couple of mainly dry days, though by Monday afternoon an isolated diurnal shower/storm cannot be ruled out. The NW portion of the area would seem most at risk with storms that form along the lake breeze wandering SE during the afternoon. An approaching cold front and eroding heights aloft will bring increasing chances for showers for Tuesday. GEFS shows PWATs rebounding above normal as the cold front sweeps through late Tuesday afternoon or evening. A weak trough aloft will hang around the NERN US from mid to late week keeping at least the small chance of showers in the forecast through Friday. Temperatures will be near or above normal throughout the extended forecast period. It looks more like some pretty typical mid summer weather as opposed to the monsoonal downpours we have been dealing with for the last couple of weeks. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... 12Z TAFS sent. Conditions starting to improve, but expect some variation, as heating results in more cloud formation for another few hours, given the wet ground. Earlier discussion below. As of 5 am, most of the showers east of our area. Main issue for a few more hours is areas of dense fog. Minor adjustments to the 09Z TAF update. Conditions will improve by late morning, with mainly VFR conditions prevailing the rest of today. Left showers out of the fcst this aft, will continue to look this over. More fog after sunset tonight, given light winds and wet ground. .Outlook... Sun...Patchy AM fog possible, otherwise VFR. Mon...Mainly VFR, with isolated PM TSRA impacts possible West. Tue...Showers and TSRA, impacts possible. Wed...Still a chc of a shower or storm. && .HYDROLOGY... The Conestoga River at Lancaster is forecast to crest just above 11 ft. minor flood stage this afternoon. Need to watch the Swatara Creek with a forecast crest near minor flood stage. There are a few other non-fcst small streams and creeks (i.e. Codorus Creek at York) that have exceeded local flood levels across the lower Susquehanna Valley, and they should start to recede later today. && .CLIMATE... Following the wettest July on record and very wet start to August, the following sites have moved into the top-5 wettest meteorological summers (June-July-August) on record. State College: 18.89" (2nd wettest summer) Harrisburg: 18.67" (5th wettest summer) Williamsport: 16.58" (tied 5th wettest summer, 2006) && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...La Corte LONG TERM...La Corte AVIATION...Martin HYDROLOGY...Steinbugl CLIMATE...Steinbugl
Hazardous weather outlook, Aug 4, 9:11 AM EDT, 2 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service State College PA 911 AM EDT Sat Aug 4 2018 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-058-051315- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill- 911 AM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ036-056-057-059-063>066-051315- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 911 AM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The heat index may reach 100 degrees during the afternoon on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MS
In the hours before
Local storm report, Aug 4, 6:59 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
659 AM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM HEAVY RAIN LEMONT 40.80N 77.82W
08/04/2018 M3.68 INCH CENTRE PA NWS EMPLOYEE
&&
EVENT NUMBER CTP1802099
LA CORTEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:08 PM EDT | Flash Flood Warning | CTP | Lancaster, York | 3 hr |
| Aug 3, 9:33 PM EDT | Areal Flood Advisory | CTP | Lebanon | 117 min |
| Aug 3, 9:49 PM EDT | Areal Flood Advisory | CTP | Clinton | 3 hr |
| Aug 3, 10:30 PM EDT | Areal Flood Advisory | CTP | Adams, Dauphin, Lancaster, Lebanon, York | 60 min |
| Aug 3, 10:57 PM EDT | Flash Flood Warning | CTP | Lancaster, Lebanon, York | 3 hr |
| Aug 3, 11:28 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Lebanon, York | 3 hr |
| Aug 4, 12:27 AM EDT | Areal Flood Advisory | CTP | Schuylkill | 2 hr |
| Aug 4, 1:36 AM EDT | River Flood Warning | CTP | Lancaster, York | 27 hr |
| Aug 4, 1:56 AM EDT | Flash Flood Warning | CTP | Lancaster, Lebanon, York | 5 hr |
| Aug 4, 2:59 AM EDT | Dense Fog Advisory | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 12 more | 6 hr |
| Aug 4, 6:44 AM EDT | Areal Flood Warning | CTP | Lancaster, Lebanon, York | 9 hr |
| Aug 4, 3:41 PM EDT | Areal Flood Warning | CTP | Lancaster | 6 hr |
Nearby
River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.